Alert archive / North Carolina / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at May 30, 2014, 4:21 PM EDT for Watauga County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- May 30, 2014, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489
WWUS81 KRNK 302021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT FRI MAY 30 2014
NCZ018-302045-
WATAUGA NC-
421 PM EDT FRI MAY 30 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE SOUTH AT 5
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SEVEN DEVILS.
LAT...LON 3621 8183 3620 8179 3612 8181 3613 8182
3616 8182 3618 8185
TIME...MOT...LOC 2019Z 11DEG 6KT 3618 8182
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at May 30, 4:04 PM EDT, 17 minutes earlier.
Area forecast discussion, May 30, 4:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT FRI MAY 30 2014 .SYNOPSIS... A BACKDOOR COLD FRONT WILL CONTINUE TO PUSH SOUTHWESTWARD TONIGHT...MOVING SOUTH OF THE FORECAST AREA BY SATURDAY. COOLER...MORE STABLE MARITIME AIR BEHIND THE FRONT WILL RESULT IN LESS SHOWER AND THUNDERSTORMS INTO THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION. HIGH PRESSURE ALOFT WILL BUILD INTO THE REGION NEXT WEEK BRINGING WARMER AND MORE HUMID CONDITIONS BACK TO THE REGION ALONG WITH INCREASING CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH SATURDAY/... AS OF 330 PM EDT FRIDAY... DIFFUSE BACKDOOR COLD FRONT STRETCHES ACROSS SOUTHWESTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON. CONVECTION DEVELOPING IN THE MOIST UNSTABLE AIR INVOF THE SURFACE BOUNDARY AND TRAVEL SOUTHEAST ALONG THE SOUTHERN EDGE OF WEAK NORTHWEST FLOW ALOFT. SFC BASED CAPES THIS AFTERNOON HAVE CLIMB TO 1000 TO 2000 J/KG WITH LIS AROUND MINUS 4 ACROSS SOUTHWEST CORNER OF CWA THIS AFTERNOON. HOWEVER...WEAK VERTICAL SHEAR WILL LIMIT STORM ORGANIZATION AND LIFE SPAN THIS AFTERNOON INTO THIS EVENING...LOCALLY HEAVY RAINS...GUSTY WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS DURING THE NEXT COUPLE OF HOURS. IN SHARP CONTRAST...MARINE AMS IN THE EASTERN PORTION OF THE FORECAST AREA HAS BEEN VERY SLOW TO ERODE AND HOLDING TEMPERATURES DOWN. HARD TO TELL HOW MUCH SUN ANGLE AND MIXING WILL BREAK UP THE LOW CLOUDS THIS EVENING INTO TONIGHT. SATELLITE TRENDS SHOWED THAT WEST EDGE OF CLOUDS BREAKING UP BEFORE SUNSET. DECIDED TO PLAY POPS TONIGHT CLOSE TO A BLEND OF HRRR AND NAM WITH HIGHEST CHANCES IN SOUTHWEST BASICALLY WEST OF I77. LOW CLOUDS AND FOG WILL REDEVELOP OVERNIGHT. WENT WITH LOW TEMPERATURES TONIGHT CLOSE TO THE ADJMETBC WITH READINGS FROM THE MID 50S IN THE COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE SOUTHEAST. WITH BOUNDARY ACROSS NORTH CAROLINA AND SOUTHEAST UPSLOPE FLOW...KEPT ISOLATED SCATTERED POPS FOR CONVECTION ACROSS SOUTHWEST CORNER OF CWA. THE SWODY2 HAS PUSHED MENTION OF THUNDERSTORMS SOUTH OF OUR FORECAST AREA FOR SATURDAY. MORNING LOW CLOUDS AND FOG SHOULD MIX OUT OR LIFT BY LATE SATURDAY MORNING. HIGH TEMPERATURES SATURDAY ARE A CHALLENGE WITH EASTERLY FLOW AND CLOUD COVER. RAISED HIGHS UP SATURDAY AFTERNOON WITH READINGS FROM THE MID 70S IN THE MOUNTAINS TO THE LOWER 80S ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 330 PM EDT FRIDAY... DIFFUSE FRONT WASHES OUT OVER THE SOUTHERN APPALACHIANS AS SURFACE HIGH PRESSURE SINKS SOUTH ACROSS THE DELMARVA SUNDAY. THE SURFACE HIGH THEN BECOMES POSITIONED JUST OFF THE CAROLINA COAST MONDAY. EXPECTING A DRY FINISH TO THE WEEKEND ALONG WITH NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES...FOLLOWED BY A TRANSITON TO WARMER TEMPERATURES AND A THREAT OF AFTERNOON SHOWERS BEGINNING MONDAY. FOR SATURDAY NIGHT AND SUNDAY OR UNTIL THE HIGH BECOMES SITUATED OFF THE SOUTHEAST ATLANTIC COAST...SURFACE WINDS WILL REMAIN FROM THE EAST. THIS WILL PROMOTE SHALLOW UPSLOPE CLOUDINESS ALONG AND EAST OF THE APPALACHIAN DIVIDE...BKN SORT OF CONDITIONS SATURDAY NIGHT AND SCATTERED SUNDAY. BY MONDAY TENDENCY WILL BE FOR MODERATE CU FORMATION OVER THE MOUNTAINS AS RETURN SOUTHWESTERLY FLOW BRINGS INCREASING DEWPOINTS AND HIGHER CAPE. H85 TEMPS OF 8C IN THE VA PIEDMONT ON SUNDAY WILL REBOUND CLOSER TO 15C ON MONDAY. SUNDAY DEFINITELY LOOKS LIKE A WINNER IN TERMS OF COMFORT FOR THE FIRST DAY OF JUNE. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 345 PM EDT FRIDAY... THE UPPER FLOW PATTERN NEXT WEEK WILL FEATURE A PERSISTENT UPPER RIDGE CENTERED OVER NORTHERN MEXICO...EXTENDING EAST ACROSS THE SOUTHERN CONUS...INCLUDING THE SOUTHEAST STATES. NORTH OF THIS RIDGE...A MORE ZONAL TYPE PATTERN WILL EXISTS ACROSS THE CENTRAL AND NORTHERN CONUS...ALTHOUGH VERY NOISY...WITH EMBEDDED SHORT WAVE ENERGY RIPPLING EAST WITHIN THE FASTER WESTERLY WINDS ALOFT. WITH THE EXTENSION OF THE UPPER RIDGE COVERING THE SOUTHEAST STATES WINDS SURFACE AND ALOFT WILL BE OUT OF THE WEST OR SOUTHWEST. THIS WILL FAVOR A MORE SUMMER LIKE PATTERN WITH TEMPERATURES CLIMBING ABOVE NORMAL...MODEL GUIDANCE SUGGESTING READINGS ABOUT 10 DEGREES ABOVE THE NORM FOR DAYTIME HIGHS AND AT LEAST 5 DEGREES ABOVE THE NORM FOR OVERNIGHT LOWS. THE PATTERN ALSO SUGGESTS THE FORECAST AREA WILL BE SUBJECT TO A DAILY THREAT OF SHOWERS AND THUNDERSTORMS...NOTHING ORGANIZED PER SE OR LASTING FOR ANY SIGNIFICANT LENGTH OF TIME...BUT MAINLY SCATTERED IN NATURE. IF THERE IS ANYTHING CLOSE TO BEING ORGANIZED IT WILL MOST LIKELY COME FROM SOMETHING GENERATED OVER THE OHIO VALLEY ASSOCIATED WITH ONE OF THE SHORTWAVE DISTURBANCES ALOFT...THIS ACTIVITY POTENTIALLY MOVING DOWNSTREAM INTO OUR FORECAST AREA IN THE FORM OF THUNDERSTORM CLUSTERS OR A SQUALL LINE. OUTSIDE OF THIS UPSTREAM THREAT...LOCAL THUNDERSTORM DEVELOPMENT WILL BE THE TYPICAL DIURNALLY DRIVEN DEEP CONVECTION...WITH BEST CHANCES IN THE MOUNTAINS ESPECIALLY ALONG THE BLUE RIDGE WHERE WIND CONVERGENCE WILL BE THE GREATEST. WITH WESTERLY SORT OF WINDS ALOFT...A LEE TROUGH WILL LIKELY EXIST OVER THE PIEDMONT WHICH WILL AID IN SCATTERED LATE AFTERNOON STORM DEVELOPMENT THERE TOO. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 153 PM EDT FRIDAY... DIFFUSE BACKDOOR FRONT REMAINS ACROSS THE WESTERN PART OF THE CWA THIS AFTERNOON. THIS BOUNDARY EXPECTED TO MOVE SOUTHWARD TONIGHT INTO SATURDAY. AT 1739Z KFCX 88D SHOWED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MOVING SOUTH THIS AFTERNOON. CONVECTION EXPECTED TO FORM MAINLY WEST OF I77 THIS AFTERNOON INTO THIS EVENING IN THE UNSTABLE AIR. IN THE EAST...MOIST EASTERLY MARITIME FLOW KEEPING IFR CIGS FROM LYH TO SOUTH BOSTON EAST. WHILE IN THE WEST...SCT TO BKN MVFR CLOUDS AT TAF SITES. DIURNAL CONVECTION...MAINLY WEST OF A BLF-SIF LINE WILL DISSIPATE QUICKLY AROUND SUNSET. AREAS OF FOG/LOW CLOUDS WILL ONCE DEVELOP TONIGHT. A FEW LOCATIONS WILL DROP TO IFR/LIFR IN DENSE FOG...SUCH AS LWB. VSBYS SHOULD IMPROVE TO MVFR OR BETTER AFT 15Z...BUT WITH E-NE FLOW EXPECT POCKETS OF HZ EAST OF THE BLUE RIDGE. LOWER CLOUDS WILL LIFT TO SCT-BKN MVFR/VFR SATURDAY. WINDS...NE-ESE AT SPEEDS OF 5-7KTS THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE OVERNIGHT. MEDIUM CONFIDENCE IN CIGS AND VSBYS THROUGH THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN WIND DIR/SPD THROUGH THE TAF VALID PERIOD. EXTENDED AVIATION DISCUSSION... VFR CONDITIONS WILL PREVAIL FOR THE WEEKEND...EXCEPT FOR BRIEFLY OVERNIGHT IN MOUNTAIN VALLEYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KK NEAR TERM...KK SHORT TERM...PM LONG TERM...PM AVIATION...KK/RAB
Hazardous weather outlook, May 30, 7:06 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 706 AM EDT FRI MAY 30 2014 NCZ001-018-019-311100- ASHE-WATAUGA-WILKES- 706 AM EDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. ONE OR TWO OF THE THUNDERSTORM CELLS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION EARLY NEXT WEEK. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>006-020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-311100- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 706 AM EDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION EARLY NEXT WEEK. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, May 30, 1:52 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT FRI MAY 30 2014
NCZ018-019-301845-
WATAUGA NC-WILKES NC-
152 PM EDT FRI MAY 30 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 245 PM EDT
* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DARBY...MOVING TO THE SOUTHWEST AT 10
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
WILBAR...
BLOWING ROCK...
ELKVILLE...
BUCK...
AND MAPLE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3607 8141 3607 8144 3609 8145 3610 8152
3612 8154 3612 8168 3611 8181 3613 8182
3628 8131 3617 8115 3604 8139
TIME...MOT...LOC 1748Z 53DEG 8KT 3617 8152
KKSpecial weather statement, May 30, 2:56 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 PM EDT FRI MAY 30 2014 NCZ019-301930- WILKES NC- 256 PM EDT FRI MAY 30 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WEST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 330 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUMMIT...MOVING TO THE SOUTHWEST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAPLE SPRINGS... AND SUMMIT. LAT...LON 3617 8148 3629 8141 3627 8134 3613 8138 TIME...MOT...LOC 1853Z 23DEG 11KT 3623 8139 DS
Special weather statement, May 30, 3:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT FRI MAY 30 2014 NCZ003-019-302000- SURRY NC-WILKES NC- 341 PM EDT FRI MAY 30 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 400 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE ROAD...MOVING TO THE SOUTH AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STATE ROAD. LAT...LON 3637 8089 3637 8084 3630 8082 3630 8091 TIME...MOT...LOC 1940Z 354DEG 7KT 3635 8087 DS
Special weather statement, May 30, 4:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT FRI MAY 30 2014 NCZ019-302015- WILKES NC- 402 PM EDT FRI MAY 30 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 415 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENHAM...MOVING TO THE SOUTHWEST AT 15 MPH. * PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BENHAM. LAT...LON 3633 8092 3631 8087 3622 8095 3627 8106 TIME...MOT...LOC 1957Z 44DEG 14KT 3629 8094 DS
Special weather statement, May 30, 4:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT FRI MAY 30 2014 NCZ019-302030- WILKES NC- 415 PM EDT FRI MAY 30 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL WILKES COUNTY IN NORTHWEST NORTH CAROLINA... * UNTIL 430 PM EDT * AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RONDA...MOVING TO THE SOUTHWEST AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ROARING RIVER. LAT...LON 3630 8097 3627 8092 3618 8098 3624 8108 TIME...MOT...LOC 2010Z 39DEG 12KT 3626 8097 DS
Special weather statement, May 30, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT FRI MAY 30 2014
NCZ018-302045-
WATAUGA NC-
421 PM EDT FRI MAY 30 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 445 PM EDT
* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEVEN DEVILS...MOVING TO THE SOUTH AT 5
MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
SEVEN DEVILS.
LAT...LON 3621 8183 3620 8179 3612 8181 3613 8182
3616 8182 3618 8185
TIME...MOT...LOC 2019Z 11DEG 6KT 3618 8182
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:35 PM EDT | Special Weather Statement | RNK | Wilkes | 55 min |
| May 29, 10:14 PM EDT | Special Weather Statement | RNK | Yadkin | 61 min |
| May 29, 10:33 PM EDT | Special Weather Statement | RNK | Wilkes | 57 min |
| May 30, 12:27 AM EDT | Special Weather Statement | RNK | Wilkes | 48 min |
| May 30, 1:52 PM EDT | Special Weather Statement | RNK | Caldwell | 53 min |
| May 30, 2:56 PM EDT | Special Weather Statement | RNK | Wilkes | 34 min |
| May 30, 3:41 PM EDT | Special Weather Statement | RNK | Surry | 19 min |
| May 30, 4:02 PM EDT | Special Weather Statement | RNK | Wilkes | 13 min |
| May 30, 4:15 PM EDT | Special Weather Statement | RNK | Wilkes | 15 min |
| May 30, 4:30 PM EDT | Special Weather Statement | RNK | Wilkes | 15 min |
| May 30, 4:43 PM EDT | Special Weather Statement | RNK | Wilkes | 17 min |
| May 30, 7:12 PM EDT | Special Weather Statement | RNK | Surry | 33 min |
Nearby
Special Weather Statements in North Carolina, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.